Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 287, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Dec 21, 2015, 2:07 AM CST for 4 counties in Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2015, 2:07 AM CST (08:07 UTC)
- Expired
- Dec 21, 2015, 2:30 AM CST
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 608 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS53 KSGF 210807
SVRSGF
MOC039-085-167-185-210830-
/O.NEW.KSGF.SV.W.0287.151221T0807Z-151221T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 AM CST MON DEC 21 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN POLK COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
WESTERN HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 230 AM CST
* AT 207 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HUMANSVILLE...OR 7 MILES EAST OF STOCKTON...MOVING NORTHEAST AT 70
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
POMME DE TERRE LAKE... POMME DE TERRE STATE PARK...
PITTSBURG... HUMANSVILLE...
HERMITAGE... WEAUBLEAU...
WHEATLAND... COLLINS...
FLEMINGTON... QUINCY...
DUNNEGAN... ELKTON...
BEARCREEK... ARNICA...
NEMO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3783 9319 3763 9371 3775 9381 3807 9340
3807 9338
TIME...MOT...LOC 0807Z 233DEG 63KT 3774 9366
HAIL...1.00IN
WIND...<50MPH
$$
SCHAUMANN2 follow-up statements
896
WWUS53 KSGF 210816
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 AM CST MON DEC 21 2015
MOC039-185-210826-
/O.CAN.KSGF.SV.W.0287.000000T0000Z-151221T0830Z/
CEDAR MO-ST. CLAIR MO-
216 AM CST MON DEC 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR AND
SOUTHEASTERN ST. CLAIR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3783 9319 3774 9351 3783 9357 3788 9357
3803 9335
TIME...MOT...LOC 0816Z 234DEG 62KT 3782 9350
$$
MOC085-167-210830-
/O.CON.KSGF.SV.W.0287.000000T0000Z-151221T0830Z/
POLK MO-HICKORY MO-
216 AM CST MON DEC 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR NORTH CENTRAL POLK AND WESTERN HICKORY COUNTIES...
AT 216 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUMANSVILLE...
OR 12 MILES SOUTHWEST OF HERMITAGE...MOVING NORTHEAST AT 70 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
POMME DE TERRE LAKE... POMME DE TERRE STATE PARK...
PITTSBURG... HERMITAGE...
WEAUBLEAU... WHEATLAND...
FLEMINGTON... ELKTON...
NEMO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3783 9319 3774 9351 3783 9357 3788 9357
3803 9335
TIME...MOT...LOC 0816Z 234DEG 62KT 3782 9350
HAIL...1.00IN
WIND...<50MPH
$$
SCHAUMANN417
WWUS53 KSGF 210827
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 AM CST MON DEC 21 2015
MOC085-167-210837-
/O.EXP.KSGF.SV.W.0287.000000T0000Z-151221T0830Z/
POLK MO-HICKORY MO-
227 AM CST MON DEC 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL POLK AND WESTERN
HICKORY COUNTIES WILL EXPIRE AT 230 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3783 9319 3774 9351 3783 9357 3788 9357
3803 9335
TIME...MOT...LOC 0825Z 233DEG 63KT 3782 9350
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 11:37 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 20, 11:37 PM CST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service SPRINGFIELD MO 1137 PM CST SUN DEC 20 2015 ...Aviation Update... .SHORT TERM...(This Evening through Monday) Issued at 0321 PM CST SUN DEC 20 2015 A vigorous shortwave was approaching from the west this afternoon, forcing a surface low to strengthen over central Kansas. The surface pressure gradient had tightened up, leading to wind gusts up to 40 mph over the Osage Plains. This also brought about elevated fire weather conditions, although, relative humidity increases will continue to alleviate this concern. As this wave approaches this evening, scattered showers will develop and affect many locations across the Ozarks tonight. Due to the lack of moisture, rainfall amounts should remain below two tenths of an inch. The eastern Ozarks should experience the higher frequency of showers heading into early Monday morning. By mid morning all rain should exit the region to the east setting up a mild day across the area. Temperatures will warm into the 50s in most locations. .LONG TERM...(Tuesday through Sunday) Issued at 0321 PM CST SUN DEC 20 2015 The overall cyclonic flow in the upper levels will continue heading into Tuesday, creating a quick return of southerly winds. Gulf moisture will rapidly transport back into southern Missouri through the day, eventually destabilizing the Ozarks airmass by Tuesday night. Meanwhile, a negatively tilted storm system will approach from the west Tuesday night, forcing organized thunderstorms to develop and impact southern Missouri. We have introduced a risk for severe storms within our Hazardous Weather Outlook for Tuesday night and into Wednesday morning. CAPE progs in all models have suggested a large increase in values from previous runs from yesterday and last night. We need to watch these trends closely, particularly the increases in moisture and instability. Wind shear will be strong, and looks favorable for efficiently organizing updrafts. Storms could linger into Wednesday morning, especially over the eastern Ozarks, prior to exiting by the afternoon. Another Pacific based front pushes across the region, which will not have much effect on temperatures. Look for highs in the 50s on Thursday and 60s on Christmas Day. Christmas Day will be a fabulous day for outdoor activities, with rain not moving in until the evening or overnight period. This post Christmas rain event could materialize into another organized convective event that we will need to monitor closely. The 12z run brings that low and mid level zone of baroclinicity further north into Missouri. This could also lead to heavy rain either within or somewhere near the Ozarks. The pattern is active...so we recommend all interests to pay attention to the weather over the next week or so. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1134 PM CST SUN DEC 20 2015 First round of showers and isolated thunder has moved off into eastern MO...and anticipate a second round of scattered showers/isolated thunder to move through the region later tonight as a jet streak associated with the Central Plains upper low approaches. Widespread MVFR conditions have developed this evening. May see a bit more of a lowering as rain saturates downward but do not anticipate IFR conditions at this time. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Runnels
Hazardous weather outlook, Dec 21, 1:48 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 148 AM CST MON DEC 21 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 148 AM CST MON DEC 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. A FEW STORMS ACROSS WEST CENTRAL MISSOURI MAY PRODUCE HAIL AROUND THE SIZE OF NICKELS. SOUTH WINDS WILL CONTINUE TO GUST TO OVER 25 MPH TONIGHT OVER SOUTHEAST KANSAS INTO WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE DEVELOPMENT OF THUNDERSTORMS IS BECOMING MORE LIKELY OVER PORTIONS OF SOUTHERN MISSOURI TUESDAY NIGHT INTO WEDNESDAY MORNING. WHILE UNCERTAINTY EXISTS...THERE IS THE POTENTIAL FOR SOME SEVERE WEATHER AND AREA INTERESTS ARE ENCOURAGED TO STAY TUNED TO FUTURE FORECASTS REGARDING THIS POTENTIAL EPISODE OF ORGANIZED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Dec 21, 1:32 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CST MON DEC 21 2015
MOZ077-088-210800-
JASPER MO-BARTON MO-
132 AM CST MON DEC 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JASPER AND EASTERN
BARTON COUNTIES UNTIL 200 AM CST...
AT 130 AM CST...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM
NEAR JASPER...OR 11 MILES SOUTHWEST OF LAMAR...MOVING NORTHEAST AT
75 MPH. LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL WITH THIS STORM
JUST BEFORE 130 AM.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM THROUGH 2 AM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAMAR... JASPER...
GOLDEN CITY... CARYTOWN...
LAMAR HEIGHTS... MILFORD...
KENOMA... OAKTON...
BOSTON...
LAT...LON 3735 9451 3764 9415 3764 9408 3741 9408
3721 9436
TIME...MOT...LOC 0730Z 227DEG 65KT 3734 9436
SCHAUMANNLocal storm report, Dec 21, 1:35 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 AM CST MON DEC 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 5 E WACO 37.25N 94.51W
12/21/2015 E0.88 INCH JASPER MO LAW ENFORCEMENT
&&
HATCHSpecial weather statement, Dec 21, 1:43 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 AM CST MON DEC 21 2015
MOZ078-089-210815-
DADE MO-CEDAR MO-
143 AM CST MON DEC 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DADE AND CEDAR
COUNTIES UNTIL 215 AM CST...
AT 143 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF GOLDEN CITY...OR 10 MILES EAST OF LAMAR...MOVING
NORTHEAST AT 75 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
STOCKTON LAKE... STOCKTON STATE PARK...
STOCKTON... JERICO SPRINGS...
ARCOLA... UMBER VIEW HEIGHTS...
MASTERS... WAGONER...
BEARCREEK... ARNICA...
CANE HILL... CAPLINGER MILLS...
NEOLA... SYLVANIA...
CEDARVILLE...
LAT...LON 3764 9408 3783 9381 3783 9363 3774 9363
3774 9361 3764 9361 3758 9362 3739 9408
TIME...MOT...LOC 0743Z 230DEG 65KT 3751 9409
SCHAUMANNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 1:32 AM CST | Special Weather Statement | SGF | Barton | 28 min |
| Dec 21, 1:43 AM CST | Special Weather Statement | SGF | Cedar | 32 min |
| Dec 21, 2:31 AM CST | Special Weather Statement | SGF | Benton, Camden, Hickory, Morgan | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.